Alert archive / Vermont / Heat Advisories in 2021
Heat Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this heat advisory at Aug 25, 2021, 3:15 PM EDT for 5 counties in Vermont; Clinton County, Essex County, New York. It took effect at Aug 26, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:15 PM EDT (19:15 UTC)
- In effect from
- Aug 26, 2021, 11:00 AM EDT
- Expired
- Aug 26, 2021, 7:17 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 18 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS71 KBTV 251915 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 PM EDT Wed Aug 25 2021 NYZ028-035-VTZ001-002-005-009-011-012-260900- /O.NEW.KBTV.HT.Y.0007.210826T1500Z-210827T0000Z/ Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 315 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...In Vermont, Grand Isle, Western Franklin, Western Chittenden, Western Addison, Western Rutland and Windsor Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Highest heat index values in Windsor County will be in the Connecticut River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
780 WWUS71 KBTV 260716 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 316 AM EDT Thu Aug 26 2021 NYZ028-035-VTZ001-002-005-009-011-012-262100- /O.CON.KBTV.HT.Y.0007.210826T1500Z-210827T0000Z/ Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 316 AM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...In Vermont, Grand Isle, Western Franklin, Western Chittenden, Western Addison, Western Rutland and Windsor Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Highest heat index values in Windsor County will be in the Connecticut River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
967 WWUS71 KBTV 261907 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 307 PM EDT Thu Aug 26 2021 NYZ028-035-VTZ001-002-005-009-011-012-270000- /O.CON.KBTV.HT.Y.0007.000000T0000Z-210827T0000Z/ Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 307 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values between 95 and 100. * WHERE...In Vermont, Grand Isle, Western Franklin, Western Chittenden, Western Addison, Western Rutland and Windsor Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...Through 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
393 WWUS71 KBTV 262317 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 717 PM EDT Thu Aug 26 2021 NYZ028-035-VTZ001-002-005-009-011-012-270030- /O.CAN.KBTV.HT.Y.0007.000000T0000Z-210827T0000Z/ Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 717 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY IS CANCELLED... Temperatures and dewpoints are decreasing, allowing heat index values to drop below criteria. Temperatures will continue to cool overnight with the passage of a cold front. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this heat advisory went out at Aug 25, 2:00 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 25, 2:00 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Burlington VT 200 PM EDT Wed Aug 25 2021 .SYNOPSIS... Hot and humid conditions are on tap for the North Country today and Thursday with temperatures both days warming into the mid 80s to lower 90s. The next chance for precipitation will come Thursday afternoon as scattered thunderstorms will be possible ahead of an approaching cold front. This front will roll through late Thursday night into the first half of Friday with much cooler temperatures expected Friday and through the upcoming weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 200 PM EDT Wednesday...Fair weather cumulus indicative of convective temperatures being reached are now common across northern New York and eastern Vermont. Meanwhile, the westerly flow over the relatively cool Lake Champlain is limiting cloud development in western Vermont. Generally seeing only small decreases in dew points early this afternoon, so have made little change to remainder of the day's forecast with heat index values remaining just under advisory criteria in the 87 to 93 range this afternoon. Previous Discussion...Another hot and humid day is on tap for the North Country with the axis of the deep layer ridging moving overhead today. Temperatures will likely be a degree or two warmer today compared to Tuesday as less clouds during the morning hours will yield warmer afternoon temperatures. Given the amount of dry air in the mid-levels, as we warm into the mid 80s to lower 90s this afternoon, we should mix to around 800 mb which will help bring some of this drier air down to the surface. This will allow for dewpoints to drop into the lower 60s this afternoon and keep heat indices below 95 degrees across the entire region this afternoon. While the daylight hours are expected to be mostly sunny, we will see increasing cloud cover during the overnight hours as we advect moisture into the region from the west and a couple of low amplitude shortwaves move uneventfully across the North Country. Thursday will be yet another hot and humid day with many sites once again seeing temperatures in the mid 80s to lower 90s. This time, however, we will see dewpoints in the upper 60s to lower 70s thanks to the aforementioned moisture advection. With less dry air in the mid-levels and less overall mixing expected on Thursday, we won't see our dewpoints drop like they will this afternoon which will create heat indices between 95 and 100 degrees across the Champlain and Connecticut River Valleys. If conditions continue to look favorable for these heat indices, a heat advisory will be issued in a subsequent forecast package. There is one fly in the ointment, however, as convection is possible across portions of the forecast area Thursday afternoon ahead of an approaching cold front. Any convection would obviously cool temperatures off and prevent some areas from warming to their maximum potential. The thunderstorm coverage should be rather isolated to scattered given a decent amount of dry air in the mid-levels. The lack of surface convergence will also yield a lack of areal coverage as thunderstorms will be most likely over higher terrain given orographic lift. With 0-6 km shear values near 20 knots, it's unlikely we see any organized convection which could keep the convection focused over the higher terrain and out of the valleys. Heavy rain would be the main concern with the thunderstorms given PWATs between 1.75" and 2.0" with severe convection unlikely given the lack of convergence and shear. We could see some of these thunderstorms continue into the evening hours but with the loss of heating and associated decrease in CAPE, we should see convection dwindle quickly after sunset. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 421 AM EDT Wednesday...Afternoon/evening convection will wane going into Thursday night with the loss of diurnal heating and the pre-frontal trough exiting east of the region, but with the parent cold front still to pass can't rule out a few stray showers. Otherwise, a much welcomed cold front will be poised to drop through the CWA on Friday with cool high pressure building in behind it from the north. Surface dewpoints drop into the low 50s and highs will range through the 70s under partly sunny skies...ahhhhhh. Tranquil conditions continue into Friday night under partly cloudy skies with lows widespread in the 50s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 421 AM EDT Wednesday...Little overall change for the extended forecast heading into the weekend and early next week which offers an unfortunate return of humidity, but not as oppressive as of late and brief. As cool high pressure shifts east Saturday a building ridge over the eastern Great Lakes will gradually move into the Northeast with warm south/southwesterly flow returning. A warm frontal passage will present the chance for showers Saturday afternoon/night and additionally some thunderstorms Sunday in the warm sector before another cold front passage on Monday. Humidity will be comfortable Saturday with dewpoints in the 50s, but mid/upper 60s and perhaps some 70s return for Sunday and Monday. Cooler and drier conditions look to return Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Through 18Z Thursday...VFR conditions are expected through the TAF period, although low chances of a shower or thunderstorm exists. Two periods of slight convective chances are in the 00Z to 08Z period mainly at MSS and possibly PBG, and then after 16Z at PBG, SLK, and BTV, although scattered thunderstorms at MPV/EFK/RUT could be in the vicinity soon after. Winds will be light/terrain driven through 12Z, then southwest trending west at 5 to 10 knots. Outlook... Thursday Night: VFR. Slight chance SHRA, Slight chance TSRA. Friday: VFR. NO SIG WX. Friday Night: VFR. Slight chance SHRA. Saturday: Mainly VFR, with local MVFR possible. Chance SHRA. Saturday Night: Mainly MVFR, with local IFR possible. Chance SHRA. Sunday: Mainly MVFR, with areas IFR possible. Chance SHRA. Sunday Night: MVFR/IFR conditions possible. Chance SHRA. Monday: Mainly IFR, with areas MVFR possible. Chance SHRA, Chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Clay NEAR TERM...Clay/Kutikoff SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...Kutikoff
Hazardous weather outlook, Aug 25, 3:48 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 348 AM EDT Wed Aug 25 2021 NYZ028-035-VTZ001-002-005-009>012-260800- Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Orange-Western Rutland-Windsor- 348 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Afternoon high temperatures this afternoon will warm into the upper 80s to lower 90s with heat indices in the lower 90s. The cumulative impacts of warm overnight lows and above normal temperatures are possible for the most susceptible people. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Afternoon high temperatures this afternoon will warm into the upper 80s to lower 90s with heat indices in the mid to upper 90s. A heat advisory may be needed if trends for these warmer heat indices continue. The cumulative impacts of warm overnight lows and above normal temperatures are possible for the most susceptible people. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>019-260800- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex- Southwestern St. Lawrence-Orleans-Essex-Lamoille-Caledonia- Washington-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- 348 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in Vermont, 2021Heat Advisories in New York, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.